MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE
Catalog Number 357.366
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: patient id and weight were not provided for reporting.Date of event is an unknown date in (b)(6) 2018.Device is an instrument and is not implanted / explanted.Reporter is synthes sales consultant.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date in (b)(6) 2018, during an unknown procedure, the blade guide sleeve for a trochanteric fixation nails was stuck in the 130 degree aiming arm for trochanteric fixation nails.There was no patient consequence.This report is for one (1) 130 deg aiming arm f/trochanteric fixation nails.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Event occurred during the titanium trochanteric fixation nail (tfn) procedure.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device evaluated by mfr: part: 357.366; synthes lot: 5120275; supplier lot: n/a; release to warehouse date: november 23, 2005; expiration date: n/a; manufactured by synthes brandywine.No nonconformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The instrument was received with the reported condition of ¿device interaction (2+ devices) unable to assemble: rm¿.The following investigation flow were performed: damage: visual (appearance not as expected).Visual inspection performed at customer quality (cq) observed that instrument is worn, however no damage was observed.Please note that both instruments were returned in a separated state.A functional test was performed with the returned blade guide sleeve for trochanteric fixation nails and the sleeve was able to be separated easily from the aiming arm.This was repeated five times, and in each instance no issue was noted.The given complaint condition does not agree with the returned device condition, as the complaint could not be replicated with the returned devices and therefore is unconfirmed.A definitive root cause could not be determined as no issue was noted.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Corrected data: initial reporter name and address, initial reporter health professional, initial reporter occupation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7921929
Report Number2939274-2018-54002
Device Sequence Number13812421
Product Code FZX
UDI-Device Identifier10886982196019
UDI-Public(01)10886982196019
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.366
Device Lot Number5120275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer10/08/2018
10/08/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/22/2018
10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR